zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Existence and multiplicity results for nonlinear periodic boundary value problems. (English) Zbl 1195.34033
Consider the following periodic boundary value problems $$\align -u^{\prime \prime }+a\left( t\right) u &=\lambda f\left( t,u\right) ,\text{ }0\leq t\leq 2\pi , \\ u\left( 0\right) &=u\left( 2\pi \right) ,\text{ }u^{\prime }\left( 0\right) =u^{\prime }\left( 2\pi \right) ,\endalign $$ and $$\align u^{\prime \prime }+a\left( t\right) u &=\lambda f\left( t,u\right) ,\text{ }0\leq t\leq 2\pi , \\ u\left( 0\right) &=u\left( 2\pi \right) ,\text{ }u^{\prime }\left( 0\right) =u^{\prime }\left( 2\pi \right) ,\endalign $$ where $a\in L_{1}\left( 0,2\pi \right) $, $f:\left[ 0,2\pi \right] \times \lbrack 0,+\infty )\rightarrow \lbrack 0,+\infty )$ is continuous, $\lambda $ is a positive parameter. The criteria for the existence, nonexistence and multiplicity of positive solutions are established by using the Global continuation theorem, fixed point index theory and approximate method. The results obtained herein generalize and complement some previous findings of [{\it J. R. Graef, L. Kong} and {\it H. Wang}, J. Differ. Equations 245, No. 5, 1185--1197 (2008; Zbl 1203.34028)] and some other known results.

MSC:
34B15Nonlinear boundary value problems for ODE
34B18Positive solutions of nonlinear boundary value problems for ODE
47N20Applications of operator theory to differential and integral equations
WorldCat.org
Full Text: DOI
References:
[1] Lakshmikantham, V.; Nieto, J. J.; Sun, Y.: An existence result about periodic boundary value problems of second order differential equations, Anal. appl. 40, 1-10 (1990) · Zbl 0691.34019 · doi:10.1080/00036819008839988
[2] Cabada, A.; Nieto, J. J.: Extremal solutions of second order nonlinear periodic boundary value problems, Appl. math. Comput. 40, 135-145 (1990) · Zbl 0723.65056 · doi:10.1016/0096-3003(90)90128-P
[3] Cabada, A.: The method of lower and upper solutions for second, third, fourth and higher order boundary value problem, J. math. Anal. appl. 185, 302-320 (1994) · Zbl 0807.34023 · doi:10.1006/jmaa.1994.1250
[4] Wang, J.; Jiang, D.: A singular nonlinear second order periodic boundary value problem, Tohoku math. J. 50, 203-210 (1998) · Zbl 0916.34027 · doi:10.2748/tmj/1178224974
[5] Jiang, D.: On the existence of positive solutions to second order periodic BVPs, Acta math. Sci. 18, 31-35 (1998)
[6] Jiang, D.; Chu, J.; Zhang, M.: Multiplicity of positive periodic solutions to superlinear repulsive singular equations, J. differential equations 211, 282-302 (2005) · Zbl 1074.34048
[7] Rachunkova, I.: Existence of two positive solution of a singular nonlinear periodic boundary value problem, J. comput. Appl. math. 113, 24-34 (2000)
[8] Kong, L.; Wang, S.; Wang, J.: Positive solution of a singular nonlinear three-order periodic boundary value problem, J. comput. Appl. math. 132, 247-253 (2001) · Zbl 0992.34013 · doi:10.1016/S0377-0427(00)00325-3
[9] Li, Y.: Positive solutions of higher-order periodic boundary value problems, Comput. math. Appl. 48, 153-161 (2004) · Zbl 1062.34021 · doi:10.1016/j.camwa.2003.09.027
[10] Zhang, Z.; Wang, J.: On existence and multiplicity of positive solutions to periodic boundary value problems for singular nonlinear second order differential equations, J. math. Anal. appl. 281, 99-107 (2003) · Zbl 1030.34024 · doi:10.1016/S0022-247X(02)00538-3
[11] Graef, J. R.; Kong, L.; Wang, H.: Existence, multiplicity, and dependence on a parameter for a periodic boundary value problem, J. differential equations 245, 1185-1197 (2008) · Zbl 1203.34028 · doi:10.1016/j.jde.2008.06.012
[12] Torres, P. J.: Existence of one-signed periodic solutions of some second-order differential equations via a Krasnoselskii fixed point theorem, J. differential equations 190, 643-662 (2003) · Zbl 1032.34040 · doi:10.1016/S0022-0396(02)00152-3
[13] Bai, Z.; Du, Z.: Positive solutions for some second-order four-point boundary value problems, J. math. Anal. appl. 330, 34-50 (2007) · Zbl 1115.34016 · doi:10.1016/j.jmaa.2006.07.044
[14] Kim, C. G.; Lee, Y. H.: Existence and multiplicity results for nonlinear boundary value problems, Comput. math. Appl. 55, 2870-2886 (2008) · Zbl 1142.34319 · doi:10.1016/j.camwa.2007.09.007
[15] Zeidler, E.: Nonlinear functional analysis and its applications I, (1985) · Zbl 0583.47051
[16] Guo, D.; Lakshmikantham, V.: Nonlinear problems in abstract cones, (1988) · Zbl 0661.47045
[17] Guo, D.; Lakshmikantham, V.; Liu, X.: Nonlinear integral equations in abstract spaces, (1996) · Zbl 0866.45004